Thunderstorm Wind, Cass
- When
- July 3, 7:47 PM EST
- Where
- Cass County, Edwardsburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.800, -86.083
Power lines were reported down in the area.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 3, 6:36 PM EST, 1 hour 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 636 PM EST SAT JUL 3 2004 .AVIATION... SFC LOW WAS OVER E IA...WITH A WEAK OCCLUDED TYPE OF FRONT APPROACHING FROM THE SW. SHOWERS AND THUNDERSTORMS HAD DEVELOPED ALONG THIS FRONT AND SHOULD CONTINUE TO MOVE NE THIS EVENING...SO HAVE INCLUDED STORMS THIS EVENING IN THE SBN AND FWA TAFS. NEW MESO ETA INDICATING MORE OF A WIDESPREAD TYPE OF PRECIPITATION TONIGHT AS LOW AND FRONT MOVE EAST...SO HAVE LEFT PCPN IN THE TAFS OVERNIGHT. WILL CONTINUE TO KEEP LOW CIGS BY LATE TONIGHT AS RAIN IS EXPECTED TO CONTINUE....WITH IMPROVING CONDITIONS SUNDAY. && .SHORT TERM... TONIGHT AND SUNDAY... SFC LOW OVER NE MO SATURDAY AFTERNOON SHOULD MOVE NORTHEAST OVER THE WESTERN GREAT LAKES TONIGHT. THE WARM FRONT AHEAD OF THIS SYSTEM HAS MOVED NORTHERN INTO EXTREME SW LOWER MI AND NW OH. THE FRONT WILL PROVIDE AN ADDITIONAL FOCUS FOR STORMS TONIGHT. SOUTH OF THE FRONT...DAYTIME HEATING HAS ALLOWED THE AIRMASS OVER MOST OF THE AREA TO BECOME VERY UNSTABLE WITH CAPES REACHING UP TO 3000 J/KG. VERY MOIST FLOW AHEAD OF THE LOW PRESSURE SYSTEM WILL PROVIDE PLENTY OF MOISTURE FOR SHOWERS AND STORMS. THEREFORE...HAVE KEPT CATEGORICAL POPS TONIGHT WITH SEVERAL FAVORABLE FACTORS FOR STORMS TONIGHT...WITH LOWER POPS SUNDAY AS THE SYSTEM LIFTS NORTHEAST. && .LONG TERM... SEVERAL SYSTEMS WILL AFFECT THE AREA THROUGH THE LONG TERM. FIRST SYSTEM WILL BE EXITING THE AREA SUNDAY AFTERNOON. NVA AND DRYING SHOULD END MOST OF THE PCPN BY 00Z. ANYTHING LEFT WILL BE ON THE LIGHT SIDE WITH LITTLE IN THE WAY OF FORCING OR DEEP MOISTURE LEFT. HAVE LEFT A TOKEN SMALL CHANCE IN THE FAR NORTHEAST IN THE EARLY EVENING AS CANNOT RULE OUT LINGERING SHOWERS. REMAINDER OF FORECAST GENERALLY UNCHANGED. APPROACHING FRONT BY DAY 7 MAY BE A BIT FAST WITH SOUTHWEST FLOW ALOFT BUT ADDED SMALL CHANCE TSRA FOR COLLABORATION ALIGNMENT. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. && SKIP/LASHLEY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1258 PM EST SAT JUL 3 2004 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-041052- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 1258 PM EST SAT JUL 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. DAMAGING WINDS WILL BE THE PRIMARY THREAT...BUT ISOLATED TORNADOES WILL ALSO BE POSSIBLE. IN ADDITION...LOCALLY HEAVY RAINFALL MAY ALSO OCCUR...ESPECIALLY OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL STILL BE POSSIBLE SUNDAY BUT SEVERE WEATHER IS NOT EXPECTED. THUNDERSTORMS WILL BE POSSIBLE AGAIN MONDAY NIGHT THROUGH TUESDAY NIGHT. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
519 PM EST SAT JUL 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND DMG DOWAGIAC 41.98N 86.11W
07/03/2004 CASS MI COUNTY OFFICIAL
TREES DOWN
&&
HITCHCOCKThe Northern Indiana radar (KIWX), 59 km away, was scanning. The volume nearest the first event began at 00:47 UTC.
2 thunderstorm wind. Local standard time, as filed.
Power lines were reported down in the area.
Trees were reported blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2004Every state in 2004This day in weather historyWarnings in Michigan, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413322, 5413323.